I got vaser and normal lipo in september 2010, and my worries are..that the surgeon that did the operation cause a damage on my skin.. because so far (10 months after the OP)my skin in my abdomen looks with pink spots like if the skin would have been burn inside.. They have no disapear.. could you tell me if it is normal in some cases or it was just a bad doctor who did this. Also if there is a cream or a something you can recomend me to do in order to make the marks disapear.
Remedies After Burn Skin in Abdomen.. After Vaser Lipo and Normal Lipo
Doctor Answers 1
Vaser lipo damage to skin is possible, but uncommon if performed by a fully-trained plastic surgeon!
Any surgeon who performs Vaser liposuction can move the ultrasonic cannula too close to the underside of the skin (sometimes intentionally to supposedly "tighten the dermis," which I believe does not occur to any great extent if at all), or if the cannula is left in one spot too long, transmitting (too much) energy to the skin and causing the discolorations your are describing. Doctors who perform liposuction without full and complete training in plastric surgery, and certification by the American Board of Plastic Surgery may have a higher potential for complications, and lack of proper experience with Vaser can increaser the potential for precisely this type of skin discoloration.
These pink spots typically diminish over time, but can be permanent, particularly in darker-skin races, if the pink areas are exposed to ultraviolet radiation (sun OR tanning bed), or if your body simply has an aggressive post-inflammatory hyperpigmentation response to the surgery in these areas. They may turn dark and stay that way.
Ultraviolet avoidance is important for up to a year or more after surgery (as long as the skin pinkness persists), and hydroquinone (prescription skin "bleach" medication) or topical steroid (prescription anti-inflammatory medication) use can help to reduce (may not completely eliminate) this discoloration.
"Disappear" is unrealistic and unlikely, but better is often just fine, particularly if you otherwise like your liposuction result. Best wishes!
Have a question? Ask a doctor
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.